Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Finite homological dimension and a derived equivalence


Authors: William T. Sanders and Sarang Sane
Journal: Trans. Amer. Math. Soc. 369 (2017), 3911-3935
MSC (2010): Primary 13D09; Secondary 13H10, 18E30, 18G35, 19D99, 19G38
DOI: https://doi.org/10.1090/tran/6882
Published electronically: November 16, 2016
MathSciNet review: 3624397
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a Cohen-Macaulay ring $ R$, we exhibit the equivalence of the bounded derived categories of certain resolving subcategories, which, amongst other results, yields an equivalence of the bounded derived category of finite length and finite projective dimension modules with the bounded derived category of projective modules with finite length homologies. This yields isomorphisms of $ K$-theory and Witt groups (amongst other invariants) and improves on terms of associated spectral sequences and Gersten complexes.


References [Enhancements On Off] (What's this?)

  • [1] Maurice Auslander and Mark Bridger, Stable module theory, Memoirs of the American Mathematical Society, No. 94, American Mathematical Society, Providence, R.I., 1969. MR 0269685 (42 #4580)
  • [2] Paul Balmer, Triangular Witt groups. I. The 12-term localization exact sequence, $ K$-Theory 19 (2000), no. 4, 311-363. MR 1763933 (2002h:19002), https://doi.org/10.1023/A:1007844609552
  • [3] Paul Balmer, Triangular Witt groups. II. From usual to derived, Math. Z. 236 (2001), no. 2, 351-382. MR 1815833 (2002h:19003), https://doi.org/10.1007/PL00004834
  • [4] Paul Balmer, Niveau spectral sequences on singular schemes and failure of generalized Gersten conjecture, Proc. Amer. Math. Soc. 137 (2009), no. 1, 99-106. MR 2439430 (2009h:19004), https://doi.org/10.1090/S0002-9939-08-09496-3
  • [5] Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, vol. 39, Cambridge University Press, Cambridge, 1993. MR 1251956 (95h:13020)
  • [6] Paul Balmer and Charles Walter, A Gersten-Witt spectral sequence for regular schemes, Ann. Sci. École Norm. Sup. (4) 35 (2002), no. 1, 127-152 (English, with English and French summaries). MR 1886007 (2003d:19005), https://doi.org/10.1016/S0012-9593(01)01084-9
  • [7] H.-B. Foxby, K-theory for complexes with finite length homology, Copenhagen University Preprint Series, no. 1 (1982).
  • [8] Hans-Bjørn Foxby and Esben Bistrup Halvorsen, Grothendieck groups for categories of complexes, J. K-Theory 3 (2009), no. 1, 165-203. MR 2476045 (2010e:13011), https://doi.org/10.1017/is008001002jkt023
  • [9] Pierre Gabriel, Des catégories abéliennes, Bull. Soc. Math. France 90 (1962), 323-448 (French). MR 0232821 (38 #1144)
  • [10] Stefan Gille, On Witt groups with support, Math. Ann. 322 (2002), no. 1, 103-137. MR 1883391 (2003e:19006), https://doi.org/10.1007/s002080100268
  • [11] Michael J. Hopkins, Global methods in homotopy theory, Homotopy theory (Durham, 1985) London Math. Soc. Lecture Note Ser., vol. 117, Cambridge Univ. Press, Cambridge, 1987, pp. 73-96. MR 932260 (89g:55022)
  • [12] Bernhard Keller, On the cyclic homology of exact categories, J. Pure Appl. Algebra 136 (1999), no. 1, 1-56. MR 1667558 (99m:18012), https://doi.org/10.1016/S0022-4049(97)00152-7
  • [13] Satya Mandal and Sarang Sane, On Dévissage for Witt groups, J. Ramanujan Math. Soc. 31 (2016), no. 2, 157-188. MR 3518180
  • [14] Satya Mandal, Derived Witt group formalism, J. Pure Appl. Algebra 219 (2015), no. 8, 3518-3534. MR 3320234, https://doi.org/10.1016/j.jpaa.2014.12.010
  • [15] Amnon Neeman, The chromatic tower for $ D(R)$, Topology 31 (1992), no. 3, 519-532. With an appendix by Marcel Bökstedt. MR 1174255 (93h:18018), https://doi.org/10.1016/0040-9383(92)90047-L
  • [16] Amnon Neeman, The $ K$-theory of triangulated categories, Handbook of $ K$-theory. Vol. 1, 2, Springer, Berlin, 2005, pp. 1011-1078. MR 2181838 (2006g:19004), https://doi.org/10.1007/978-3-540-27855-9_20
  • [17] Amnon Neeman, Triangulated categories, Annals of Mathematics Studies, vol. 148, Princeton University Press, Princeton, NJ, 2001. MR 1812507 (2001k:18010)
  • [18] Daniel Quillen, Higher algebraic $ K$-theory. I, Algebraic $ K$-theory, I: Higher $ K$-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Lecture Notes in Math., vol. 341, Springer, Berlin, 1973, pp. 85-147. MR 0338129 (49 #2895)
  • [19] Paul C. Roberts and V. Srinivas, Modules of finite length and finite projective dimension, Invent. Math. 151 (2003), no. 1, 1-27. MR 1943740 (2003j:13017), https://doi.org/10.1007/s002220200217
  • [20] Paul Roberts, Le théorème d'intersection, C. R. Acad. Sci. Paris Sér. I Math. 304 (1987), no. 7, 177-180 (French, with English summary). MR 880574 (89b:14008)
  • [21] W. Sanders, Classifying resolving subcategories, preprint at http://arxiv.org/pdf/1409. 1469v3.pdf
  • [22] S. Sather-Wagstaff, Semidualizing modules, survey at http://www.ndsu.edu/pubweb/ ~ssatherw/DOCS/sdm.pdf.
  • [23] Marco Schlichting, A note on $ K$-theory and triangulated categories, Invent. Math. 150 (2002), no. 1, 111-116. MR 1930883 (2003h:18015), https://doi.org/10.1007/s00222-002-0231-1
  • [24] Marco Schlichting, Negative $ K$-theory of derived categories, Math. Z. 253 (2006), no. 1, 97-134. MR 2206639 (2006i:19003), https://doi.org/10.1007/s00209-005-0889-3
  • [25] M. Schlichting, Hermitian K-theory, derived equivalences and Karoubi's Fundamental Theorem, preprint at http://arxiv.org/abs/1209.0848
  • [26] Marco Schlichting, Higher algebraic $ K$-theory, Topics in algebraic and topological $ K$-theory, Lecture Notes in Math., vol. 2008, Springer, Berlin, 2011, pp. 167-241. MR 2762556 (2012a:19001), https://doi.org/10.1007/978-3-642-15708-0_4
  • [27] Ryo Takahashi, Classifying thick subcategories of the stable category of Cohen-Macaulay modules, Adv. Math. 225 (2010), no. 4, 2076-2116. MR 2680200 (2011h:13014), https://doi.org/10.1016/j.aim.2010.04.009
  • [28] R. W. Thomason and Thomas Trobaugh, Higher algebraic $ K$-theory of schemes and of derived categories, The Grothendieck Festschrift, Vol. III, Progr. Math., vol. 88, Birkhäuser Boston, Boston, MA, 1990, pp. 247-435. MR 1106918 (92f:19001), https://doi.org/10.1007/978-0-8176-4576-2_10
  • [29] Bertrand Toën, Lectures on dg-categories, Topics in algebraic and topological $ K$-theory, Lecture Notes in Math., vol. 2008, Springer, Berlin, 2011, pp. 243-302. MR 2762557 (2012b:18022), https://doi.org/10.1007/978-3-642-15708-0
  • [30] Friedhelm Waldhausen, Algebraic $ K$-theory of spaces, Algebraic and geometric topology (New Brunswick, N.J., 1983) Lecture Notes in Math., vol. 1126, Springer, Berlin, 1985, pp. 318-419. MR 802796 (86m:18011), https://doi.org/10.1007/BFb0074449
  • [31] C. Walter, Grothendieck-Witt groups of triangulated categories, preprint at http://www. math.uiuc.edu/K-theory/643/TriGW.pdf
  • [32] Charles A. Weibel, An introduction to homological algebra, Cambridge Studies in Advanced Mathematics, vol. 38, Cambridge University Press, Cambridge, 1994. MR 1269324 (95f:18001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 13D09, 13H10, 18E30, 18G35, 19D99, 19G38

Retrieve articles in all journals with MSC (2010): 13D09, 13H10, 18E30, 18G35, 19D99, 19G38


Additional Information

William T. Sanders
Affiliation: Department of Mathematical Sciences (IMF), Norwegian University of Science and Technology, 7491 Trondheim, Norway
Email: william.sanders@math.ntnu.no

Sarang Sane
Affiliation: Department of Mathematics, Indian Institute of Technology Madras, Sardar Patel Road, Adyar, Chennai, India 600036
Email: sarangsanemath@gmail.com

DOI: https://doi.org/10.1090/tran/6882
Keywords: Derived categories, finite projective dimension, finite length, resolving subcategories, Cohen-Macaulay rings, $K$-theory, derived Witt groups, Gersten complexes
Received by editor(s): June 11, 2014
Received by editor(s) in revised form: May 23, 2015
Published electronically: November 16, 2016
Additional Notes: The second named author was partially supported by the DST-INSPIRE grant number DST/INSPIRE/04/2013/000020 and IITM-NFIG grant number MAT/15-16/832/NFIG/SARA
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society